Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 1, 2024, 1:45 AM CDT for Phelps County, Missouri. It took effect at Jun 2, 2024, 8:20 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 1:45 AM CDT (06:45 UTC)
- In effect from
- Jun 2, 2024, 8:20 PM CDT
- Expired
- Jun 4, 2024, 8:39 AM CDT
- In force
- 36 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Phelps County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River at Jerome (JRMM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 12:23 AM CDT, 1 hour 22 minutes earlier. Its key messages:
- Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4".
- Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms.
Area forecast discussion, Jun 1, 12:23 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1223 AM CDT Sat Jun 1 2024 .KEY MESSAGES... - Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4". - Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms. && .SHORT TERM /THROUGH TONIGHT/... Issued at 236 PM CDT Fri May 31 2024 MCV is currently on the border of SE KS and SW MO and will slowly continue pushing northeast. Right now, no imminent threat for flooding is occurring. Though, nuisance flooding could occur especially near the center of the MCV over in SW MO. Temperatures across the area have stayed upper 60s to lower 70s with overcast skies. Tonight, as rain continues to push east, there is a 20-40% chance of visibilities lower than 3 SM according to the SREF. Therefore, patchy fog could form in areas where cloud cover can disperse the quickest (SW MO), thought confidence is still low at this time. Low temperatures will be in the lower 60s tonight. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 236 PM CDT Fri May 31 2024 The long term forecast will continue to feature intermittent rain chances through the start of next week thanks to a series of mid- level shortwaves that move through the area. Though, no all day washouts are expected. As mentioned previously, hot and humid temperatures are on the way for the start of June with highs in the mid 80s and dewpoints in the lower 70s. With a moist airmass in place, pop up thunderstorms will be possible each day. Model PWAT values of 1.5 to 1.7 inches will be in place next week which would be just above the 90th percentile for our area during this time of the year. It'll definitely start to get that summer feel here in southern Missouri. As far as how much rain will fall, LPMM for Saturday into Monday has the bulk of the rain falling over southeastern MO with amounts topping out near 1 to 2 inches. Southwestern MO has much lower QPF amounts of less than 0.5 of an inch through the weekend. Saturday-Sunday: Saturday will end up being a nice day once the clouds/lingering rain showers clear out. Highs will reach the lower 80s by the afternoon with mostly clear skies expected. Saturday night we will see a break in the rain with lows in the lower 60s. A shortwave moves through northern MO on Sunday and will bring our next round of showers and thunderstorms. Right now, not expecting any severe weather to occur, but there could be a few rumbles of thunder throughout the day. Best chances for rain will be in the afternoon with a 20-30% west of HWY 65. Per the previous discussion, CIPS/CSU analogs do have a signal for potential severe weather to occur over the area Monday/Tuesday. This most likely is associated with a cold front that will move through overnight Monday into Tuesday. Still too early to determine exact hazards and locations that will be affected, more updates to come later in the weekend. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1214 AM CDT Sat Jun 1 2024 A persistent line of thunderstorms extending from southwest to northeast will impact the BBG site at the beginning of the TAF period. Otherwise, the terminal sites are expected to remain precipitation-free. Areas of fog will be another factor to watch early this morning. The highest probabilities (50%) of visibilities less than 1 mile are at JLN, where they may observe more clearing. However, patchy fog will also be possible at the other sites. Flight conditions are expected to gradually improve to MVFR during the morning hours and then to VFR by mid- afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Soria LONG TERM...Soria AVIATION...Didio
Hazardous weather outlook, May 31, 10:13 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1013 PM CDT Fri May 31 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1013 PM CDT Fri May 31 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated lightning risk. Elevated excessive rainfall risk Limited Fog risk. DISCUSSION... Widespread showers and a few thunderstorms are moving through the area tonight. Locally heavy rainfall totals of 3 to 4 inches may pose a risk for flash flooding, especially for areas east of Highway 65. Fog is expected to develop tonight into Saturday morning and may become dense mainly along and west of Highway 65. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A showers and thunderstorms may linger across portions of the eastern Ozarks on Saturday. Daily thunderstorm chances continue Sunday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, May 31, 8:39 PM CDT, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
839 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flood 8 NE Winona 37.10N 91.23W
05/31/2024 Shannon MO Dept of Highways
Route NN is closed due to flooding of Rocky
Creek.
&&
BIPLocal storm report, May 31, 10:30 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1030 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Flash Flood 4 E Mansfield 37.11N 92.51W
05/31/2024 Wright MO Dept of Highways
MODOT reported water over the roadway on
Highway 60 east of Mansfield.
&&
JDLocal storm report, May 31, 10:52 PM CDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1052 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM Flash Flood 4 WNW Ava 36.97N 92.73W
05/31/2024 Douglas MO Dept of Highways
Route Y is flooded at Cowskin Creek.
&&
TitusLocal storm report, May 31, 10:53 PM CDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1053 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM Flash Flood 4 NNW Brushyknob 37.01N 92.52W
05/31/2024 Douglas MO Dept of Highways
Route U is flooded at Bryant Creek.
&&
TitusLocal storm report, May 31, 10:54 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1054 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Flash Flood 2 E Ava 36.96N 92.62W
05/31/2024 Douglas MO Dept of Highways
Route FF is flooded at Hunter Creek.
&&
TitusLocal storm report, May 31, 11:18 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1118 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM Rain 4 ENE Mansfield 37.12N 92.50W
05/31/2024 M6.47 Inch Wright MO Mesonet
Mesonet station CW2523 Macomb. 24 hour
rainfall, with most of that falling in the
last 6 hours.
&&
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:36 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 3 hr |
| May 31, 8:51 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 11 hr |
| Jun 1, 12:24 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Polk | 10 hr |
| Jun 1, 12:43 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 8 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Pulaski | 30 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Laclede | 43 hr |
| Jun 1, 2:24 AM CDT | Dense Fog Advisory | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Jun 1, 7:55 AM CDT | Areal Flood Warning | SGF | Douglas, Laclede, Pulaski, Texas, Webster, Wright | 12 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.